Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Methylpred effectively treat knee injuries?

Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 986 Questions

default
Posted on Thu, 26 Apr 2018 in Bones, Muscles and Joints
Question: Does methylpred mask a knee injury or can it actually fix the problem. I had a knee injury where I heard a pop sound followed by intense continuous pain and couldn't even walk on that leg and I started last night with 6 of these pills and. Now I don't have any pain and can walk on it. Could it have. Fixed the injury? I have an MRI this evening and wondering if I should even do it now
doctor
Answered by Dr. Antoneta Zotaj 2 hours later
Brief Answer:
MRI is needed soon if locking feeling (explained below) in the knee otherwise no need to be done soon

Detailed Answer:
Hello,
Thank you for asking at HealthcareMagic.

I carefully read your question and understand your concern.

The steroids (methylprednisolone) can reduce pain and inflammation and might be the reason you are greatly improved. It does not generally fix the problem but makes you feel much better while the body heals itself.

The decision whether the MRI is needed or not depends on a few factors. If you have locking of the knee, which means the knee gets locked, you cant stretch it as it feels something preventing it to stretch but in a while later you can do it then you will need an MRI. In this case, you need to rule out the presence of ruptured pieces of the meniscus in the joint space that causes this lock symptom.

Otherwise, if you can easily walk and no pain and the knee feels stable than you can wait and not have the MRI. Unless you have the lock feeling explained above, all the rest of the issues do not need urgent MRI but can give a few days to the patient and then decide.

Meanwhile be cautious and not overuse the knee so you don't hurt it again soon and cause even a bigger damage to the structures of the knee.

Steriods mask pain and might make you feel like nothing wrong is there anymore and not feel the need to be cautious so you are at risk of hurting it again if not careful.


I hope this is helpful and answers to your question but please feel free to reply in case more clarification is needed on this.

Kind regards,

Antoneta Zotaj, MD
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Steroid

doctor1 MD

Hi. I am 38 years old. I made 10 IVF failed attempts. Last one was 75 days ago and I have a very light period 10 days after the pregnancy test then I dont have period. I test estradiol and progestrone after 42 days of the last period and estradiol was 89 while progestrone was 0.1. My Doctor presceibed me progyluton after 55 days of the last period. My question : does this mean that i am in premature monopose? and is progyluton useful in my case and does it have a side effects? Thanks a lot

doctor1 MD

I have a question about heart rates and health in general. When I work out my heart rate seems all over the place. Today it went down to 55 and then jumped to 145 and then back down to 55 depending on how I was breathing. Is this dangerous? I feel completely fine. I thought that there might be something wrong with the machine I was using, but I tried the same thing on another machine and had similar results. One time, my heart rate went as high as 232. Also, when I sleep, my heart rate sky rockets after feeling really cold and waking up. I was told I m having panic attacks without anybody actually checking me out or running any tests. I used to be on medication for depression, but I stopped taking it because it seemed like the medication made these episodes worse. It s as if my body is thinking backwards in these situations. I m learning to just live with it, but I can t help but wonder why it happens to begin with. It doesn t seem normal. Also, my cholesterol was a little high at a health screening, so I ve cut back on dairy, and I don t eat a lot of junk food to begin with. I ve been to the doctors several times, but they just tell me my heart is healthy and sounds good. I wish people could see what s going on while I m sleeping or while I m exercising because those are the times I m really having issues. Any insight, suggestions, or advice would be appreciated.

doctor1 MD

Hi, I have just got my blood results back from my doctor for kidneys liver cholesterol and thyroid. All came back ok except my kidneys which is said to have slightly elevated pottasium, I take lesenopril a low dose, could that be causing the problem and is there anything I can do to lower it again?

doctor1 MD

5'6" 175lbs in great shape. I run and walk and weight train. my heart started to "stutter" about 4 or 5 days ago and is increasing in occurence. sometimes multiple stutters. 47 years old. no history of heart disease. low cholesterol levels. low blood pressure.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...